Alert archive / Alabama / Tornado Warnings in 2006
Tornado Warning 28, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Apr 7, 2006, 10:01 PM CDT for Lawrence County, Alabama. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 7, 2006, 10:01 PM CDT (03:01 UTC)
- Expired
- Apr 7, 2006, 10:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Lawrence County, AL
The radar
The Columbus AFB radar (KGWX), 111 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 7, 10:02 PM CDT | HAIL 1 | 5 Ne Moulton, AL | NICKEL TO QUARTER SIZE HAIL REPORTED. |
| Apr 7, 10:40 PM CDT | HAIL 1.75 | Se Speake, AL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 7:28 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 3.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 578 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1683 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KHUN 080300 TORHUN ALC079-080345- /O.NEW.KHUN.TO.W.0028.060408T0301Z-060408T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 1001 PM CDT FRI APR 7 2006 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * TORNADO WARNING FOR... LAWRENCE COUNTY IN NORTHWEST ALABAMA * UNTIL 1045 PM CDT * AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 20 MILES WEST OF MOULTON...MOVING EAST AT 45 MPH. * LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE... MOULTON. TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW. LAT...LON 3457 8753 3432 8751 3437 8713 3467 8711 $$ KULA
2 follow-up statements
000 WWUS54 KHUN 080323 SVSHUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1023 PM CDT FRI APR 7 2006 ALC079-080345- /O.CON.KHUN.TO.W.0028.000000T0000Z-060408T0345Z/ LAWRENCE AL- 1023 PM CDT FRI APR 7 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR LAWRENCE COUNTY... AT 1021 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 7 MILES SOUTH OF WREN...MOVING EAST AT 50 MPH. LOCATIONS IN OR NEAR THE PATH INCLUDE... WREN. SPEAKE. CADDO. THIS STORM SHOWS STRONG ROTATION AND MAY PRODUCE A TORNADO AT ANY TIME. DO NOT WAIT...GO TO A SAFE PLACE NOW PUT AS MANY WALLS AS POSSIBLE BETWEEN YOU AND THE STORM. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3457 8753 3432 8751 3437 8713 3467 8711 $$ KULA
000
WWUS54 KHUN 080346
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1045 PM CDT FRI APR 7 2006
ALC089-080400-
/O.CON.KHUN.TO.W.0029.000000T0000Z-060408T0400Z/
MADISON AL-
1045 PM CDT FRI APR 7 2006
...A TORNADO EMERGENCY REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
MADISON COUNTY...
AT 1040 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO NEAR
AIRPORT ROAD AND MEMORIAL PARKWAY....MOVING EAST AT 35 MPH.
NUMEROUS REPORTS OF GOLFBALL TO TWO INCH HAIL HAVE BEEN RECEIVED
WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
HAMPTON COVE.
BIG COVE.
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY
TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR THE TORNADO...IT MAY BE TOO LATE. TAKE COVER NOW.
LAT...LON 3461 8641 3458 8652 3460 8660 3456 8663
3460 8670 3456 8677 3459 8690 3457 8678
3465 8680 3478 8656
$$
CBDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 7, 7:41 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 7, 7:41 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 741 PM CDT FRI APR 7 2006 .RADAR UPDATE... ...SUPERCELL ALONG TN/AL LINE... GETTING MORE REPORTS OF POSSIBLE TORNADO DAMAGE ALONG THE PATH OF THIS STORM. IT IS STILL EXHIBITING A DECENT FRONT INFLOW NOTCH AND WER FROM KHTX. FROM THE MORE DISTANT KGWX RADAR...A RIN/BOW ECHO INDICATING DAMAGING WINDS. THIS CELL REMAINS DANGEROUS AND WILL CONTINUE TRACKING ENE THROUGH LINCOLN INTO MOORE/FRANKLIN COUNTY TN. JUST IN...TENNIS BALL HAIL JUST N OF TONEY IN NORTHERN MADISON COUNTY WITH THIS CELL. && KULA
Hazardous weather outlook, Apr 7, 2:20 PM CDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 220 PM CDT FRI APR 7 2006 ALZ001>010-016-TNZ076-096-097-080100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 220 PM CDT FRI APR 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... TORNADO WATCHES ARE IN EFFECT UNTIL 8 PM CDT FOR ALL OF NORTHERN ALABAMA AND SOUTHERN MIDDLE TENNESSEE...EXCEPT DEKALB...JACKSON AND MARSHALL COUNTIES. THE ATMOSPHERE SO FAR THIS AFTERNOON HAS BEEN CAPPED...PREVENTING THUNDERSTORMS FROM FORMING. CURRENT TRENDS INDICATE THAT THE CAP IS BEGINNING TO ERODE...AND WILL ALLOW THUNDERSTORM DEVELOPMENT TO BEGIN LATER THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHWEST ALABAMA BETWEEN 3 AND 4 PM...SPREADING EASTWARD INTO THE I-65 CORRIDOR AND HUNTSVILLE/DECATUR METRO AREA BETWEEN 4 AND 6 PM. STORMS MAY NOT REACH PORTIONS OF NORTHEAST ALABAMA UNTIL AFTER 6 PM. THE GREATEST THREAT OF SEVERE WEATHER IS STILL EXPECTED BETWEEN 3 PM AND MIDNIGHT. SOME OF THESE STORMS WILL BECOME SUPERCELLS...CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND POSSIBLY STRONG TORNADOES. OVERNIGHT AND THROUGH SATURDAY MORNING...THESE SUPERCELL STORMS WILL EVENTUALLY CONSOLIDATE INTO A LINE OF STRONG TO SEVERE THUNDERSTORMS. THIS LINE WILL MAINTAIN THE THREAT OF DAMAGING WIND GUSTS AND LARGE HAIL. HOWEVER...CONTINUOUS DEVELOPMENT OF THUNDERSTORMS OVER THE SAME AREAS WILL BRING A THREAT OF SIGNIFICANT HEAVY RAINFALL AND POSSIBLE FLASH FLOODING ACROSS PORTIONS OF THE TENNESSEE VALLEY. THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION. STAY TUNED FOR FURTHER OUTLOOKS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE IN HUNTSVILLE REGARDING THE POTENTIAL FOR SEVERE WEATHER THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. AN AREA OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL SHIFT EAST OF THE TENNESSEE VALLEY EARLY SATURDAY MORNING. ADDITIONAL SHOWERS AND SCATTERED THUNDERSTORMS WILL OCCUR THROUGH AT LEAST MIDDAY SATURDAY. THE PRIMARY THREAT WILL BE HEAVY RAIN...BUT SMALL HAIL WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS LIKELY THIS AFTERNOON AND TONIGHT. BCC
In the hours before
Local storm report, Apr 7, 9:19 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
919 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM HAIL HAZEL GREEN 34.93N 86.57W
04/07/2006 M0.50 INCH MADISON AL AMATEUR RADIO
DIME SIZE HAIL.
0913 PM HAIL PHIL CAMPBELL 34.35N 87.71W
04/07/2006 M1.00 INCH FRANKLIN AL AMATEUR RADIO
&&
BCC/DLLocal storm report, Apr 7, 9:21 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
921 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM TORNADO 4 W BELLE MINA 34.66N 86.95W
04/07/2006 LIMESTONE AL BROADCAST MEDIA
TORNADO ON THE GROUND NEAR CALHOUN COMMUNITY COLLEGE AND
U.S. 31.
&&
BCC/DLLocal storm report, Apr 7, 9:46 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
946 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM HAIL HARVEST 34.86N 86.75W
04/07/2006 M1.00 INCH MADISON AL EMERGENCY MNGR
&&
BCC/DLLocal storm report, Apr 7, 9:48 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
948 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 PM HAIL MADISON 34.70N 86.75W
04/07/2006 M0.75 INCH MADISON AL STORM CHASER
ALONG SLAUGHTER ROAD NEAR HUNTSVILLE/MADISON CITY LIMITS.
&&
BCC/DLLocal storm report, Apr 7, 9:55 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
955 PM CDT FRI APR 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM HAIL 5 S RUSSELLVILLE 34.43N 87.73W
04/07/2006 M1.00 INCH FRANKLIN AL LAW ENFORCEMENT
&&
BCC/DLSpecial weather statement, Apr 7, 9:55 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 955 PM CDT FRI APR 7 2006 ALZ008>010-016-080500- CULLMAN-DE KALB-JACKSON-MARSHALL- 955 PM CDT FRI APR 7 2006 ...SEVERE WEATHER STILL EXPECTED TO IMPACT PORTIONS OF NORTHEAST ALABAMA TONIGHT... AT 954 PM CDT...DOPPLER RADAR WAS TRACKING NUMEROUS SEVERE THUNDERSTORMS ACROSS PORTIONS OF NORTHERN ALABAMA...MAINLY WEST OF THE HUNTSVILLE METRO AREA. SEVERE THUNDERSTORMS...SOME OF WHICH HAVE REPORTEDLY PRODUCED TORNADOES...EXTEND ALONG A LINE FROM PHIL CAMPBELL TO HUNTSVILLE TO WINCHESTER TENNESSEE. WHILE CULLMAN COUNTY AND PORTIONS OF NORTHEAST ALABAMA HAVE NOT YET EVEN SEEN RAINFALL...THIS BAND OF THUNDERSTORMS IS SLOWLY INCHING EASTWARD...AND SEVERE THUNDERSTORMS ARE LIKELY TO IMPACT THE AREA AFTER MIDNIGHT. FOR THIS REASON...A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM CDT FOR ALL OF NORTHERN ALABAMA. DO NOT TAKE THIS SITUATION LIGHTLY...THESE STORMS HAVE A HISTORY OF PRODUCING TORNADOES AND HAIL TO THE SIZE OF GOLF BALLS AND TENNIS BALLS. IF YOU HAVE NOT ALREADY DONE SO...REVIEW YOUR PLANS...AND PREPARE NOW FOR THE POSSIBILITY OF DESTRUCTIVE WEATHER IMPACTING YOUR LOCATION. REPEATING...A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM CDT FOR CULLMAN...DEKALB...JACKSON...AND MARSHALL COUNTIES. 27
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:03 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 22 min |
| Apr 7, 7:15 PM CDT | Flash Flood Warning | HUN | Colbert, Lauderdale | 4 hr |
| Apr 7, 7:21 PM CDT | Tornado Warning | HUN | Madison | 39 min |
| Apr 7, 7:28 PM CDT | Tornado Warning | HUN | Limestone | 17 min |
| Apr 7, 7:46 PM CDT | Tornado Warning | HUN | Franklin | 44 min |
| Apr 7, 7:55 PM CDT | Tornado Warning | HUN | Madison | 20 min |
| Apr 7, 7:59 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale, Lawrence | 31 min |
| Apr 7, 8:07 PM CDT | Severe Thunderstorm Warning | HUN | Limestone | 38 min |
| Apr 7, 8:13 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 47 min |
| Apr 7, 8:26 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lawrence | 49 min |
| Apr 7, 8:40 PM CDT | Tornado Warning | HUN | Lawrence | 35 min |
| Apr 7, 8:55 PM CDT | Tornado Warning | HUN | Franklin | 50 min |
| Apr 7, 8:57 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 18 min |
| Apr 7, 9:08 PM CDT | Tornado Warning | HUN | Limestone | 37 min |
| Apr 7, 9:13 PM CDT | Severe Thunderstorm Warning | HUN | Morgan | 32 min |
| Apr 7, 9:16 PM CDT | Tornado Warning | HUN | Lawrence | 44 min |
| Apr 7, 9:29 PM CDT | Tornado Warning | HUN | Madison | 31 min |
| Apr 7, 9:35 PM CDT | Flash Flood Warning | HUN | Franklin, Lawrence, Limestone, Morgan | 3 hr |
| Apr 7, 9:46 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 29 min |
| Apr 7, 9:52 PM CDT | Tornado Warning | HUN | Franklin | 23 min |
| Apr 7, 9:54 PM CDT | Tornado Warning | HUN | Morgan | 36 min |
| Apr 7, 10:00 PM CDT | Flash Flood Warning | HUN | Jackson, Madison | 3 hr |
| Apr 7, 10:13 PM CDT | Tornado Warning | HUN | Limestone, Madison | 47 min |
| Apr 7, 10:26 PM CDT | Tornado Warning | HUN | Morgan | 34 min |
| Apr 7, 10:36 PM CDT | Tornado Warning | HUN | Cullman | 24 min |
| Apr 7, 10:48 PM CDT | Tornado Warning | HUN | Morgan | 30 min |
| Apr 7, 10:56 PM CDT | Tornado Warning | HUN | Jackson, Madison | 34 min |
| Apr 7, 11:04 PM CDT | Tornado Warning | HUN | Marshall | 26 min |
| Apr 7, 11:26 PM CDT | Tornado Warning | HUN | Cullman | 49 min |
| Apr 7, 11:27 PM CDT | Tornado Warning | HUN | Marshall | 21 min |
| Apr 7, 11:29 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 31 min |
| Apr 7, 11:51 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 39 min |
| Apr 7, 11:59 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 16 min |
| Apr 8, 12:04 AM CDT | Tornado Warning | HUN | DeKalb | 19 min |
| Apr 8, 12:09 AM CDT | Severe Thunderstorm Warning | HUN | Marshall | 19 min |
| Apr 8, 12:15 AM CDT | Flash Flood Warning | HUN | Cullman, DeKalb, Marshall | 3 hr |
| Apr 8, 12:41 AM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 20 min |
Nearby
Tornado Warnings in Alabama, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.